# SDR CA070912007

- Difficulty date: September 8, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 22,115 hours, 23,869 cycles
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Flex Drive
- Part number: 1013800002
- Condition: Seized
- Location: Te Flap
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) ABOUT 2 MINUTES INTO A FLIGHT THE CREW DETECTED AN ELECTRICAL ODOR. THE PILOTS TURNED OFF THE VENT BLOWER SYS WHICH HELPED FOR A BIT BUT NOT LONG. NO SMOKE WAS NOTICED, JUST THE ODOR. ALL OTHER NON-ESSENTIAL ELECTRICS WERE TURNED OFF.  THE SMELL STAYED SO AN EMERGENCY WAS DECLARED AND THE AC PREPARED TO LAND AT ITS INTENDED AIRPORT. WHEN THE AC WAS PREPARING TO LAND 17 DEGREES OF FLAP WAS SELECTED, THE AC INDICATOR SHOWED THAT THEY ONLY MADE IT TO 12 DEGREES. THE FLAPS WERE TRIED AGAIN AND DEEMED FAILED. THE GEAR WAS SELECTED DOWN AND THE LANDING WAS COMPLETED WITHOUT FURTHER INCIDENT. AFTER MAINT ARRIVED AND ASSESSED THE SITUATION IT WAS FOUND THAT THE LT INNER FLAP DRIVE CABLE HAD SLOWLY BOUND UP AND SEIZED IN ITS HSG DUE TO CORROSION. THE RT INNER CABLE WAS SNAPPED OFF AT THE ACTUATOR END, DO NOT KNOW WHY. THE DRIVE MOTOR WHICH HAD TO WORK HARDER THEN NORMAL CAUSED THE ELECTRICAL SMELL. THE DRIVE SHAFTS WERE REPLACED AS WELL AS THE FLAP DRIVE MOTOR AND TRANSMISSION. THE AC WAS RETURNED TO SERVICE WITH NO FURTHER DIFFICULTIES. (TC NR 20070912007)
